Pain Management Community
Nausea associated with increased pain??
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Nausea associated with increased pain??

I suffer from several chronic pain issues and have lately been suffering from a major flare of my pain and medical issues.

I've been noticing that when my pain is worse, I've also been experiencing quite a bit of nausea, which sometimes gets to the point of actual vomiting (not often, more often it's just the miserable nauseas feeling).  I know it's not medication or withdrawal related, as my pain medication (or any other medication for that matter) has not changed - the only thing that HAS changed is that I'm experiencing this horrible flare up of symptoms.  I've had this nausea situation in the past when my pain levels get higher (I typically, on a "normal/decent" day stay between 5-6 on the pain scale while medicated -- this flare has been keeping my pain levels more anywhere between 8-10 consistently with medication) -- however, it seems worse this time.

Does anyone else experience nausea and/or vomiting when their pain levels kind of "get out of control"?

I've also had a tough past couple of months with other health issues and was hospitalized for some of that about a month ago.  I've been battling a very, very severe and stubborn multi anitibiotic resistant strep throat that went into severe bronchitis, which then developed into pneumonia.  I'm still on a month-long round of antibiotics that finally seems to have cleared up the throat issues and is coming along with the lung issues.  

I suppose it could be possible that the nausea is related to these other health issues, but I can definitely relate it to when my pain is more severe, so not totally convinced these other issues have anything to do with it.

I do have phenergan on hand to use if I need to for the nausea/vomiting and it does help - however, I try not to use it whenever possible because I simply have too many other medications that I HAVE to take so I try to avoid taking anything else whenever I can.

So, I guess this post is a combination question and poll:

1) Does anyone else experience nausea and/or vomiting when their pain is increased?

2) Does it sound likely that the other issues that I've been dealing with have anything to do with the nausea?

3) Other than the phenergan, does anyone have any suggestions I can try/use to help combat the nausea?  I've tried gingerale, tea, saltine crackers, pepto.

Thanks for any and all advice/information.
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
Hi, yes I have severe nausea and vomitting when my pain levels are high and out of control.  As a matter of fact...I am nauseated now.  I am laying in bed as I type this.  I keep getting off the computer though because I just want to cry. My doctor won't call in my refills on my meds.  by the way what i take can have refills put on it but I have to call in each stinking time.

So anyway, I just wanted to let you know I do get sick from pain. I have taken phenergan but for me I don't like taking it because of the drowsiness. Hope you start feeling better.
Blank
547368_tn?1332173665
It's good to hear from you....but sorry you are having these troublesome issues.

I absolutely experience nausea and vomiting when my pain becomes high. I think most of us do.

I would question if the ATB's are contributing to your nausea and vomiting. It makes perfect sense. So the N/V could be a combination of the two.

I assume that your physical illnesses could also be contributing to the N/V.

I would certainly discuss this with your physician. At least you have some Phenergan to treat your symptoms. If it is not effective request another medication.

Best of luck and take care,

~Tuck
Blank
Avatar_f_tn
Thank you both for your input.  It's nice to know that I'm not totally going crazy thinking the nausea/vomiting could/would be attributed to my increased pain levels.  As I said, I've had this happen in the past when my pain levels increased, but not as severely as this time - but yet again, this flare is quite a bit worse than any I've experienced in a while.  I'm sure the infections that I've been fighting are also contributing to not only some of the nausea/vomiting, but also to my increased pain levels - my body is working hard to fight the infections, so therefore, of course it's also working extra hard at putting out pain signals.  And boy, oh boy, is it doing a wonderful job of putting those out!!!  I READ THEM LOUD AND CLEAR!!!

xmelax35 - I also get a good bit of drowsiness with the Phenergan, especially having to take it with my pain meds and that's one reason I try not to take it if i can avoid it.  However, at this point, a bit of drowsiness might not be a bad idea if it'll lead to some sleep, as I've not been able to sleep much with the pain.

Again, thank you both for your input.  I hope everyone has as pain free a weekend as possible.
Blank
547368_tn?1332173665
I think I am the only person in the world that Phenergan produces to drowsy side effects. It does not do a whole lot for my nausea either. I find the old drug, compazine works better for me.

At any rate I hope you will soon be feeling better.

Take Care,
~Tuck
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank